Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 571, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Oct 12, 2011, 12:08 AM CDT for Baylor County, Wilbarger County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2011, 12:08 AM CDT (05:08 UTC)
- Expired
- Oct 12, 2011, 1:15 AM CDT
- In force
- 67 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Baylor County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 64 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1883 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216
WUUS54 KOUN 120508
SVROUN
TXC023-487-120615-
/O.NEW.KOUN.SV.W.0571.111012T0508Z-111012T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1208 AM CDT WED OCT 12 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BAYLOR COUNTY IN NORTHERN TEXAS...
SOUTHERN WILBARGER COUNTY IN NORTHERN TEXAS...
* UNTIL 115 AM CDT
* AT 1208 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 13 MILES WEST OF GRAYBACK...MOVING SOUTHEAST AT 20
MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE GRAYBACK AND LAKE KEMP.
LAT...LON 3362 9925 3385 9948 3393 9947 3408 9919
3385 9895 3384 9896
TIME...MOT...LOC 0508Z 308DEG 19KT 3391 9938
$$
CJS2 follow-up statements
930
WWUS54 KOUN 120550
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1250 AM CDT WED OCT 12 2011
TXC023-487-120615-
/O.CON.KOUN.SV.W.0571.000000T0000Z-111012T0615Z/
WILBARGER TX-BAYLOR TX-
1250 AM CDT WED OCT 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHERN BAYLOR AND EXTREME SOUTHERN WILBARGER COUNTIES...
AT 1250 AM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF LAKE
KEMP TO LAKE KEMP...MOVING SOUTHEAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE LAKE KEMP.
LAT...LON 3385 9948 3385 9947 3385 9895 3384 9896
3362 9925
TIME...MOT...LOC 0550Z 312DEG 22KT 3383 9899 3370 9924
$$
..SPEG.339
WWUS54 KOUN 120615
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
115 AM CDT WED OCT 12 2011
TXC023-487-120623-
/O.EXP.KOUN.SV.W.0571.000000T0000Z-111012T0615Z/
WILBARGER TX-BAYLOR TX-
115 AM CDT WED OCT 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHERN WILBARGER
COUNTIES WILL EXPIRE AT 115 AM CDT...
THE STORMS HAVE MOVED OUT OF WILBARGER COUNTY.
THE LINE OF SEVERE THUNDERSTORMS EXTENDS FROM NEAR DUNDEE TO NEAR
MABELLE AND IS MOVING EAST-SOUTHEAST AT 25 MPH AND A SEVERE
THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN BAYLOR
COUNTY AND ARCHER COUNTY UNTIL 2 AM.
LAT...LON 3385 9948 3385 9947 3385 9895 3384 9896
3362 9925
TIME...MOT...LOC 0613Z 312DEG 22KT 3374 9886 3361 9911
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 9:19 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Oct 11, 9:19 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 919 PM CDT TUE OCT 11 2011 .DISCUSSION... LITTLE IN THE WAY OF CHANGES THIS EVENING...OTHER THAN TWEAKING POPS BASED ON CURRENT ACTIVITY AND PROGRESSION TO THE EAST/SOUTHEAST OVERNIGHT. BEST COVERAGE OF RAIN/EMBEDDED STORMS WILL LIKELY BE CENTRAL AND SOUTHERN OKLAHOMA NEAR NOSE OF MODEST LOW LEVEL JET. COULD SEE ACTIVITY INCREASING IN COVERAGE FROM WHAT IT IS NOW...WITH OVERALL STRENGTH JUST BELOW SEVERE LEVELS. FAIRLY STEEP LAPSE RATES PROGD SO SOME BRIEF AND MARGINALLY SEVERE HAIL NOT OUT OF THE QUESTION. && .PREV DISCUSSION... /ISSUED 628 PM CDT TUE OCT 11 2011/ AVIATION... SCATTERED THUNDERSTORMS OVER THE EASTERN TX PANHANDLE... ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE... WILL CONTINUE TO TRACK EAST OVERNIGHT AND AFFECT MOST TERMINAL LOCATIONS. A WEAK PACIFIC COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA LATE TONIGHT AND WEDNESDAY MORNING. MOST OF THE SHOWERS AND STORMS SHOULD MOVE OUT OF THE FORECAST AREA WEDNESDAY MORNING WITH SCATTERED HIGH CLOUDS EXPECTED BY AFTERNOON. PREV DISCUSSION... /ISSUED 340 PM CDT TUE OCT 11 2011/ DISCUSSION...OUR MAIN FOCUS IS THE DIFFICULT PRECIPITATION FORECAST FOR THE NEXT 18-24 HOURS. ADVECTION OF WARM AND MOIST AIR AHEAD OF AN UPPER TROUGH WOULD TYPICALLY SIGNAL A GOOD CHANCE OF RAIN. WE ARE NOT SOLD...HOWEVER...ON THE COMBINATION OF LIFT...MOISTURE...AND INSTABILITY OCCURRING IN SUCH A WAY AS TO BRING WIDESPREAD OR PERSISTENT RAIN. MID LEVEL LIFT WILL BE MAXIMIZED NORTH OF THE 600-500 MB SPEED MAX...GENERALLY OVER THE NORTHERN HALF OF OKLAHOMA. THIS MAY RESULT IN SHOWERY RAIN AND THUNDER THAT WILL NOT BENEFIT FROM COLD POOL GENERATION. LOW LEVEL LIFT AND INSTABILITY WILL BE MAXIMIZED NEAR A WEAKLY DEFINED WARM FRONT APPROACHING THE RED RIVER. THE 12Z NAM HIT THAT AREA WITH A GREATER CONCENTRATION OF CONVECTIVE PRECIPITATION. INITIAL OUTPUT FROM THE 18Z NAM AND OTHER SHORT RANGE MODELS LOOKS SIMILAR. WE WILL CARRY LIKELY POPS IN SOUTHERN OK AND NORTH TX OVERNIGHT... AND ALSO IN FAR NORTHERN OKLAHOMA...AND WILL LET CHANCE POPS RIDE IN BETWEEN. WE ARE NOT READY TO CARRY THE LIKELY POPS INTO WEDNESDAY... WHEN SOUTHEAST OKLAHOMA WILL BE MOST FAVORED. WE DID ADJUST UP TO 50 PERCENT FROM THE LESSER POPS SEEN IN MAV GUIDANCE. THE PACIFIC JET AND SURFACE FRONT THAT WILL SWEEP THROUGH TONIGHT ARE QUICKLY FOLLOWED BY RIDGING ALOFT AND LOW LEVEL DOWNSLOPE WINDS. THIS WILL RESULT IN A MAINLY SUNNY AND WARM AFTERNOON ONCE THE CLOUDS HAVE CLEARED WEDNESDAY. THURSDAY AND FRIDAY ALSO LOOK DRY WITH COOL MORNINGS AND WARM DAYS. SOUTH WINDS INCREASE OVER THE WEEKEND...AND MAY LEAD TO ELEVATED FIRE CONDITIONS. THE GFS AND ECMWF ARE COMING INTO BETTER AGREEMENT ON THE WEEKEND CONDITIONS AND ON A STRONGER COLD FRONT THAT MAY ARRIVE EARLY NEXT WEEK. THE FRONT WOULD REPRESENT ANOTHER QUICK SHOT AT RAIN...FOLLOWED BY A COUPLE DAY PERIOD OF COOLER WEATHER. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 57 82 49 78 / 60 20 0 0 HOBART OK 55 84 48 80 / 80 10 0 0 WICHITA FALLS TX 61 82 53 82 / 60 30 0 0 GAGE OK 52 79 39 77 / 50 10 0 0 PONCA CITY OK 56 84 49 76 / 40 20 0 0 DURANT OK 60 76 54 80 / 50 50 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 11/32
Hazardous weather outlook, Oct 11, 10:15 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT TUE OCT 11 2011
OKZ004>048-050>052-TXZ083>090-121000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1015 PM CDT TUE OCT 11 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED STRONG STORMS ARE POSSIBLE THIS EVENING AND OVERNIGHT. AN
ISOLATED SEVERE STORM CANNOT BE RULED OUT. THE MAIN IMPACT WOULD BE
HAIL AROUND 1.5 INCHES IN DIAMETER.
DISCUSSION...
AN UPPER-LEVEL STORM WILL MOVE FROM THE ROCKY MOUNTAIN STATES ACROSS
THE PLAINS TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP
AND MOVE EASTWARD OVER OKLAHOMA AND WESTERN NORTH TEXAS AS THE NIGHT
PROGRESSES. THE COMBINATION OF STEEP LAPSE RATES AND MODERATE WIND
SHEAR WILL ALLOW THE POSSIBILITY FOR A FEW STORMS TO BRIEFLY REACH
SEVERE LEVELS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY OCT 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE NWS NORMAN
COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS... 25 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS MAY LINGER THROUGH WEDNESDAY MORNING OVER
AREAS NEAR AND EAST OF INTERSTATE-35. THE RISK OF SEVERE WEATHER
WILL BE LOW.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
WEDNESDAY.In the hours before
Special weather statement, Oct 11, 9:16 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 916 PM CDT TUE OCT 11 2011 OKZ009-014-015-120230- DEWEY OK-ELLIS OK-ROGER MILLS OK- 916 PM CDT TUE OCT 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WESTERN DEWEY...SOUTHEAST ELLIS AND FAR NORTHEAST ROGER MILLS COUNTIES. AT 915 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF CAMARGO...MOVING EAST AT 15 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3616 9925 3591 9922 3593 9952 3616 9949 CJS
Special weather statement, Oct 11, 9:31 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
931 PM CDT TUE OCT 11 2011
OKZ015-120245-
DEWEY OK-
931 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY.
AT 931 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9
MILES SOUTHWEST OF TALOGA TO 4 MILES WEST OF CAMARGO...MOVING EAST AT
20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 40 MPH...
LAT...LON 3608 9930 3604 9894 3586 9897 3588 9936
3595 9939 3605 9938
CJSSpecial weather statement, Oct 11, 9:43 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 943 PM CDT TUE OCT 11 2011 OKZ015-120300- DEWEY OK- 943 PM CDT TUE OCT 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY COUNTY. AT 943 PM CDT...STRONG THUNDERSTORMS EXTENDED FROM CAMARGO EAST TO NEAR TALOGA. THE STORMS WERE MOVING EAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH... WIND GUSTS TO 40 MPH... LAT...LON 3612 9893 3593 9890 3593 9935 3608 9935 CJS
Special weather statement, Oct 11, 9:51 PM CDT, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
951 PM CDT TUE OCT 11 2011
TXZ083-120315-
HARDEMAN TX-
951 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR NORTHWEST HARDEMAN COUNTY.
AT 951 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF GOODLETT...MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
LAT...LON 3450 9995 3438 9971 3424 9978 3433 10000
3439 10001
CJSSpecial weather statement, Oct 11, 11:36 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1136 PM CDT TUE OCT 11 2011 OKZ024-025-027>029-120500- CANADIAN OK-CLEVELAND OK-GRADY OK-MCCLAIN OK-OKLAHOMA OK- 1136 PM CDT TUE OCT 11 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND... GRADY...MCCLAIN AND OKLAHOMA COUNTIES. AT 1135 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM JUST EAST OF MUSTANG TO 5 MILES NORTHWEST OF NEWCASTLE...MOVING EAST-NORTHEAST AT 35 MPH. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... HAIL UP TO ONE-HALF INCH... LAT...LON 3558 9735 3530 9732 3520 9774 3547 9777 ..SPEG.
Special weather statement, Oct 11, 11:45 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1145 PM CDT TUE OCT 11 2011
TXZ088-120500-
BAYLOR TX-
1145 PM CDT TUE OCT 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHEAST BAYLOR COUNTY.
AT 1145 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
WESTOVER...MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3347 9927 3364 9922 3360 9895 3359 9895
3339 9897
CJSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 9:51 PM CDT | Special Weather Statement | OUN | Hardeman | 24 min |
| Oct 11, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Hardeman | 46 min |
| Oct 11, 10:26 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman | 49 min |
| Oct 11, 11:14 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Hardeman, Wilbarger | 61 min |
| Oct 11, 11:45 PM CDT | Special Weather Statement | OUN | Baylor | 15 min |
| Oct 11, 11:50 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 40 min |
| Oct 12, 12:25 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 65 min |
| Oct 12, 12:58 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 62 min |
| Oct 12, 2:01 AM CDT | Severe Thunderstorm Warning | OUN | Archer | 21 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.